Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had an epileptic seizure. Suffering from nausea, headaches, loss of appetite and dizziness. Any suggestion?

Answered by
Dr.
Dr. Arnab Maji

Pulmonologist

Practicing since :2009

Answered : 660 Questions

default
Posted on Tue, 29 Jan 2013 in Brain and Spine
Question: I have a 13 yrs old daughter that is suffering from nausea, bad headaches, loss of appetite, dizziness for the past month or so . On august of last year, she had an epileptic seizure for the first time and was put on seizure medication name of kepra twice a day. she had not had any further seizure after the first one that she had on august of 2012
doctor
Answered by Dr. Arnab Maji 3 hours later
Hi
Thanks for your query.
Single episode of seizure is not of much significance though you need to consult a paediatric neurologist and get your daughter locally examined.
You didn't mention whether your daughter had high grade fever at that time or not. If present then it may be a consequence of fever too.
I want to know details about the seizure episode like onset of seizure, consciousness level during episode, limb movements, vomiting during that episode, post-seizure confusion etc which you didn't mention in your history so that i can differentiate between focal and generalised seizure.
Also your daughter need to have an electroencephalogram (EEG) of brain to pick up the probable etiology and need to undergo detail physical examination to look for neurological deficits.
Keppra is an anti-epileptic drug containing levetiracetam which is used to treat partial onset seizures in adults and children who are at least 1 month old and also to treat tonic-clonic seizures in adults and children who are at least 6 years old, and myoclonic seizures in adults and children who are at least 12 years old.
Dont stop that drug by yourself until your doctor ask you to stop it.
I think my advice will be of help to you. If you want to know more please write back your queries.
Regards,
Dr Arnab Maji
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Epilepsy

doctor1 MD

I am a man of 46-weight 74kg

. Since 4/7/2011 night I was having headache with uneasiness-GIDDINESS (gabraahat)..I took headache pill but go no effect. I went to Doctor who took my b.p. & it was 92 120 - he prescribe me 5 days medicine for blood pressure normalcy but it got no affect. It tinckle mmy mind & I went to Govt. Hospital & start with medicine doctors who first ask for my ecg & eye test..which resultly came normal. He referred me to neurology deptt & doctor overthere asked me to do the EEG which came abnormal -reports states as -ABNORMAL EEG RECORD suggestive of localization related Epilepsy arising from Lt. Fronto Tempero Region ...for which doctors said that there are fitts in my brain.. I never had such problem nor ever I felt any symptoms of these..even I enquired from my elders reg.this but nothing was ever I got the symptom..even not in genetic..I am surprised to hear that.. Doctor then advise me to do the MRI of brain. MRI report was clear - norml except .. Incidental note is made of muscosal thickening in left frontal sinus and left anterior ethmoid sinus. - NO DEFINITE LESION SEEN. PLEASE CORRELATE CLINICALLY. Doctor prescribe me following medicines



Valparin Chrono 300 mg - 1 + 2 for two months



I want to know the reason of this sudden fitts in my brain. May be (1) reason that I took a pc (half) of medicine called Vigora at 3rd July night while I had a drink (one) already about 1 hour ago ( I forgot )..Is this may be reason...



2) May be I was having medicines already for my liver fatty & kidney stone & lately for my intestines... these

were - Evion 400mg, Cyra D , Nucoxia 90 mg, Tiniba 500, Novamox 500, 250, claribid, etc etc..



3} How much time I have to take these medicine ?



4) Is there are any side effect of these medicines ?



5) If I can take a homeopathy medicine for my stomach problems & for side effects..



Your reply & guidance will be much appreciated..



Thank you a lot.



Manmohan

doctor1 MD

1. male child 18 month
2. Current complain - epilipsy since birth
3. Current medicine -allopathicz(Docter suggest me for EGG,CT scan and MRI. An EEG was done when he was 6th month, which was not normal. CT scan Was normal and MRI was also normal.Blood est,clacium ,sodium ,potassium test was normal. one Nuro docter advised me Valparin 2.5 ml, twice daily for epilepsy another Nuro doctor suggested adding lobazen with Valparin 200, 2.5 ml twice daily and suggest me adding calcium and iron syrup 5ml daily).At present he is taking Valparin 200 oral solution made by Sanori-Synthelabo, India. and levipil (Sun pharma).
& homeopathic docter gave him (cuprem met 30 c.one tablet and artimeshia-q 2 drops twice a day)
4. Sign & Symptom of disease:
My son seizures are during sleep for 30 seconds to one miniute
bubbles started coming out from his mouth and Right eyes frequent blinking for a minute.His right legs and hands get tightened during fits,after one minute he gets well.
5. Breif medical history: after birth he have a fever and juindice
6. Family Back Ground:normal no epileptic problem
7. Education and Nature of Profession of Patient: child

8. Desires and aversion of food:
normal motherfeed,and cow milk. Averse to lentils & some vegetables dish
9. Mind-behavior-like of music,not starting talking,only use some words like baba, papa etc.
Otherwise affectionate, caring & sympathetic towards family. previous i tried homeopathy treatment in my city best docter . He gave me cuprem Met 30c 2 drops and artimishia-Q 30c mother tinchure 5 drops in a day but after treatment a year there is no benefits at all,
Dr, please advise me what to do?

doctor1 MD

I have epilepsy. Is it safe for me to take homeopathic HCG drops for weight loss? A friend of mine has had great success with this. I take 400mgs of Phenytoin(Dilantin) plus 150mgs of Lamictal per day(maint. level @ 15). My last seizure was 14mos ago. (which is common for me; one a yr maybe) The seizures started in my mid 30's, I am 43 now. 5'6, 166lbs. Tests show no explaination. In good physical athletic condition. No allergies or other health issues. Had tubal done after 3rd child, developed endometriosis, had a complete hysterectomy. I do not take hormone replacements. I feel great but I'm burdened by an unappriciated amount of belly fat. I feel like I need help reaching my weight loss goals(25-30lbs)

doctor1 MD

I have had cold hands all my life, and in general have been always on the cold side. I have had had back and sciatic related leg/foot pain issues for the last four years involving L4 region. I have been diagnosed with epilepsy 12 plus years ago - coinciding, time wise, with a stressful marital divorce. I question stress and or sleep apnea as a trigger, since the University of Cincinnati is studying a possible link to the apnea and epilepsy. I have been totally controlled for over 10 years with dilantin and Keppra (generic) and would love to get off medication, if not needed. Recently, I was diagnosed with mild sleep apnea and wear an oral appliance which is working very well. Now recently, I am experiencing an increase in numbness and tingling in my hands and feet. Also, about six/seven years ago, I started having a series of skin eruptions - small, itchy, and crusty - occurring anywhere on my body, mostly on my trunk. They are more intense initially then subside yet leaving a small, permanent and crusty eruption which may flare up on occasions. A dermatologist diagnosed this as Grover s disease. My last blood tests were mostly normal except for a high good cholesterol reading, which my M.D. stated out weighed the overall high cholesterol reading. First, what is your opinion on the skin eruptions, and secondly, how might my other issues be perceived. My blood sugar levels have been fine over the years, yet I do wonder about type two diabetes particularly with the tingling extremities. I also wonder about a possible thyroid involvement, since the blood tests have revealed a borderline reading. No history in the family of either issue. My back issue has improved recently - curiously, as the tingling became more apparent. Connection? With the present state of hurry-up office visits, my questions are superfluously addressed. - frustration. Thank you for your opinion!

doctor1 MD

I am having some slight twitching of some muscles in my face on just the left side

doctor1 MD

16 year old daughter has tembling hands. She also picks at her scap and skin constantly She is medication for ADHD , but the symptoms are the same when she is not taking her meds. Her biological father was diagnosed with epilepsy , but both...

doctor1 MD

Okay. This is complicated and I haven't been to the doctor yet, but here goes. Stuff has been going on now for about a year in increments. My husband passed away through an unexpected tragedy in March of 2016 and in about three weeks time I lost...